MAUDE Adverse Event Report: ARROW INTERNATIONAL LLC ARROW PNEUMOTHORAX SET; CATHETER AND TIP SUCTION

ARROW INTERNATIONAL LLC ARROW PNEUMOTHORAX SET; CATHETER AND TIP SUCTION
Model Number IPN924881
Medical Device Problem Codes Obstruction of Flow (2423); Connection Problem (2900)
Health Effect - Clinical Code Low Oxygen Saturation (2477)
Date of Event 04/04/2025
Type of Reportable Event Serious Injury
Event or Problem Description
It was reported " on (b)(6) 2025, a patient with a pneumothorax had a drainage port with an exsufflation (heimlich) valve inserted.On (b)(6) 2025, the patient's valve became detached during his morning shower, and he reattached it himself.A nurse determined that the valve had been incorrectly attached.It was oriented incorrectly, thereby blocking liquid drainage.The patient had decreased saturation but was otherwise unharmed.This is the third similar incident involving the same device in the past 12 months." the patient's current condition is reported as "unknown".Additional information was requested from the customer; however, further details have not been provided at this time.Associated mdr numbers include: 9680794-2025-00368 and 9680794-2025-00369.
 
Additional Manufacturer Narrative
Qn#(b)(4).
 
Event or Problem Description
It was reported " on (b)(6) 2025, a patient with a pneumothorax had a drainage port with an exsufflation (heimlich) valve inserted.On (b)(6) 2025, the patient's valve became detached during his morning shower, and he reattached it himself.A nurse determined that the valve had been incorrectly attached.It was oriented incorrectly, thereby blocking liquid drainage.The patient had decreased saturation but was otherwise unharmed.This is the third similar incident involving the same device in the past 12 months." associated mdr numbers include: 9680794-2025-00368, 9680794-2025-00369, and 9680794-2025-00370.
 
Additional Manufacturer Narrative
(b)(4).Additional information from the customer received 19-may-2025 indicates "saturation after the disconnection was 88%, after the intervention the saturation increased back to 95%".The actual device involved in the event was not returned; however, the customer returned two unopened pneumothorax sets for analysis.No signs of use were observed.Visual analysis revealed no damage to the product packaging.One set was opened to analyze the contents within.No damage was observed to any of the components.The directional arrows printed on the heimlich valve were present and clear.Additionally, the valve tag, which contains directions regarding the valve directionality, was properly attached.The opened kit was then tested per the instructions for use (ifu) provided with this set.The ifu instructs the user, "check the direction of the arrow marked on the valve: the arrow must always be oriented in the direction of the drainage flow.Firmly attach one end of latex extension tube to proximal barbed fitting on heimlich valve.Attach other end of latex tube to tubing adapter." once assembled, the connections between the heimlich valve and the latex tubing as well as between the latex tubing and the tubing adapter were observed to be secure.A device history record review was performed, and no relevant findings were identified.The ifu instructs the user, "securely tape latex extension tube connections to minimize the risk of accidental disconnection." additional it warns the user, "warning: heimlich valve must be assembled properly to minimize the risk of tension pneumothorax.Refer to flow direction arrow on valve." the customer complaint of incorrect assembly of the heimlich valve was able to be confirmed through investigation of the returned samples.The customer returned two unopened pneuomothorax sets for analysis.One set was opened for testing.Visual analysis revealed no defects or abnormalities to the heimlich valve, and the assembly passed relevant functional testing.A device history record review was performed, and no relevant findings were identified.Based on the customer report and sample received , unintentional use error likely caused or contributed to the reported event.Teleflex will continue to monitor and trend on complaints of this nature.

Brand Name
ARROW PNEUMOTHORAX SET
Common Device Name
CATHETER AND TIP SUCTION
Manufacturer (Section D)
ARROW INTERNATIONAL LLC
morrisville NC
Manufacturer (Section G)
ARROW INTERNATIONAL DE MEXICO S.A. DE C.V.
ave. washington 3701
colonia panamericana, chihuahua
chihuahua 31200
MX   31200
Manufacturer Contact
katharine tarpley
3015 carrington mill blvd
morrisville, NC 27560
MDR Report Key21950566
Report Number9680794-2025-00370
Device Sequence Number8358940
Product Code JOL
UDI-Device Identifier00801902097897
UDI-Public(01)00801902097897(11)230810(17)260731(10)14F23H0061(21)
Combination Product (Y/N)N
Initial Reporter CountrySV
PMA/510(K) Number
K883905
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source Foreign,Consumer
Initial Reporter Occupation Other
Type of Report Initial,Followup
Report Date (Section B) 04/11/2025
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Model NumberIPN924881
Device Catalogue NumberAI-01500-E
Device Lot Number14F24E0133
Was Device Available for Evaluation? Device Returned to Manufacturer
Is the Reporter a Health Professional? No
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 04/11/2025
Supplement Date Received by Manufacturer06/25/2025
Initial Report FDA Received Date05/02/2025
Supplement Report FDA Received Date06/27/2025
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured06/10/2024
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Concomitant Medical Products
and Therapy/Usage Dates
NOT REPORTED.; NOT REPORTED.
Patient SexUnknown